Loading Events
  • This event has passed.

Kalachakra New Year Celebration

March 30 @ 7:30 pm - 9:00 pm

|Recurring Event (See all)

One event on March 31, 2018 at 10:00am

One event on April 1, 2018 at 10:00am

On the fullmoon day of the third month (Nagpa Dawa) in the Tibetan calendar, the Buddha manifested in the form of Kalachakra and gave teachings on the Primordial Buddha, the ultimate nature of all phenomena. These teachings were recorded by the emanation of Vajrapani and Dharma Lord of Shambhala, King Suchandra. For more than 2500 years, these teachings have been passed on by highly realised beings as the most profound method for revealing our most sacred truth.

While Nagpa Dawa is the third month of the Tibetan Calendar, it marks the entry of the sun into the house of Aries. This is the position of the verinal equinox where the length of the sun and moon are equal. It is therefore during this month that the Kalachakra calculations of the calendar begin.

Special days such as these are incredibly powerful for accumulating vast stores of merit and therefore we are organising a three-day program of activities open to everyone in the Rimé Community:

Guided Meditation on the Greatness of the Kalachakra Dharma

Friday, March 30, 7:30 – 9:00 PM

During the evening session community friends are welcome to join together to contemplate the profound opportunity that we have to practice Kalachakra. We will unite in a motivational practice recitation connecting with the Sublime Realm of Shambhala, bringing peace and harmony to this world through love and compassion. This will be followed by a guided meditation and mantra recitation.

Kalachakra Mantra Practice Day with Tsok Offering

Saturday, March 31, 10:00 AM – 9:00 PM

This event will be a global activity, as we will connect with practice groups from around the world accumulating merit through the recitation of the Kalachakra Mantra. All you need to participate is mala of prayer beads (available at the temple store) and yourself, so please feel free join no matter what level of practice you are used to. At the end of the retreat, we will count the number of mantras recited and then offer them as part of the Tsok feast.

The retreat schedule will be:

Time Duration Activity
10:00 AM 1.5 hrs Guided Meditation with Mantra Recitation
11:30 AM 30 mins Tea Break
12:00 Noon 1.5 hrs Mantra Recitation
1:30 PM 2.5 hrs Lunch
3:00 PM 1.5 hrs Mantra Recitation
4:30 PM 30 mins Tea Break
5:00 PM 1.5 hrs Mantra Recitation
6:30 PM 30 mins Break (and setup for Tsok)
7:00 PM 1 hr Tsok Offering Feast
8:00 PM 1 hr Dinner

All participants are requested to bring a plate of food that they can offer as part of the Tsok Feast. The temple will provide a simple lunch, as well as tea and biscuits.

Family Open Day

Sunday, April 1, 10:00 AM – 4:00 PM

We close the Kalachakra New Year celebrations with a community open day. The morning will begin with meditation practice and a discussion of the very unique statue of the Kalachakra deity in union with consort. This will be a rare opportunity for the general public to learn about the profound symbolism and purpose behind this controversial form that is traditionally known only to advanced Buddhist practitioners.

In the afternoon we will all be gathering for a celebratory BBQ, where we encourage everyone to bring a plate and get to know the members of our of community.

Throughout the day, there will also be stalls with a range of hand crafted gifts, books, holy artwork and a variety of yummy cakes. There will also be activities for children and relaxation sessions offered by the Reiki Sangha Community.

Don’t miss what will surely be a joyous and meaningful day!

 Open Day schedule will be:

1030 -1130 AM Children’s meditation, story time and craft activities – flower offering
1030 -1100 AM Adult meditation
1130 -1230 AM Kalachakra explanation and question and answer session about Buddhism
1230 –1.30 PM Lunch and browsing the stores
1.30 –2.30 PM Children’s meditation, story time and craft activities – prayer flags
1.30 –2.00 PM Adult meditation
2.15 – 3.15 PM Kalachakra explanation and question and answer session about Buddhism
3.30 – 4.00 PM Close

More Information

To learn more about Kalachakra, please visit our website at:
http://rimebuddhism.com/about/kalachakra/

To learn more about the very special Kalachakra statue, please read:
http://rimebuddhism.com/news/newsletter-may-2017/

Details

Date:
March 30
Time:
7:30 pm - 9:00 pm

Organizer

Tibetan Buddhist Rimé Institute
Phone:
97546212
Email:
temple@rimebuddhism.com

Venue

Rimé Institute
1584 Burwood Highway
Belgrave, VIC 3160 Australia
+ Google Map
Phone:
97546212